Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

On withdrawal process for saphris, experiencing anxiety, headaches, nausea. Do withdrawal symptoms worsen with taper?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6589 Questions
Hi Dr. Mintz, I have been on a medication called saphris for about one year. My doctor gave it to me as an add on medication. I also take celexa. I've been on that medication for about ten years. I am now feeling ready to do away with the saphris. I have been weaning now for six days. I was on 5mg once per day. I have been cutting the dose in half, then I want to cut it in fouths. I've been experiencing some withdrawl symtoms which include, anxiety,headaches, and nausea. I also take the medication ativan for anxiety. It has been helping somewhat. My question is, how long should I take to taper down each time? Also, do the withdrawl symtoms get worse with each taper, and about how long do you think I will feel the withdrawls after I am completly off of the saphris?
Posted Tue, 4 Jun 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 4 hours later
Thanks for the query.
I understand your problem.
You are experiencing these withdrawl symptoms more because you are trying to wean it off little quickly.
In fact if you give time to it,you can do it in a much better way.
What you do is that you don't wean 50% of the drug immediately.
Start taking 3/4 th of the medicine and take it for 4 weeks.
Let the new dose settle in your system.
Once your body gets stabilised on new dose,come down to 1/2 of the original dose.
Again take it for 4 weeks and then go on like that.
You shall be able to withdraw completely in 4 months time and would find that withdrawl symptoms are very much less.
Although it is a little long process but won't give you trouble.
Try it.
I do it in my practice and find it successful.
I hope it helps however you may revertbo me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor